Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 63, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 17, 2012, 5:25 PM EDT for 5 counties in Vermont. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2012, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 17, 2012, 6:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Addison County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 76 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:54 PM EDT | TSTM WND DMG | Royalton, VT | SEVERAL TREES DOWN ON HAPPY HOLLOW AND RAINBOW ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 1:23 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
161
WUUS51 KBTV 172125
SVRBTV
VTC001-017-021-023-027-172230-
/O.NEW.KBTV.SV.W.0063.120717T2125Z-120717T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
525 PM EDT TUE JUL 17 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WINDSOR COUNTY IN SOUTHERN VERMONT...
ORANGE COUNTY IN CENTRAL VERMONT...
SOUTHERN WASHINGTON COUNTY IN CENTRAL VERMONT...
SOUTHERN ADDISON COUNTY IN CENTRAL VERMONT...
NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 630 PM EDT.
* AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM SHOREHAM TO EXIT 6 I89...AND WERE MOVING SOUTHEAST AT
30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WHITING...WILLIAMSTOWN...SUDBURY...WASHINGTON...BRANDON...RANDOLPH
CENTER...CHITTENDEN...VERSHIRE...TUNBRIDGE...STRAFFORD...
KILLINGTON...WEST FAIRLEE...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4384 7337 4393 7341 4422 7260 4404 7207
4400 7210 4396 7209 4386 7218 4363 7286
TIME...MOT...LOC 2125Z 295DEG 27KT 4389 7327 4413 7256
$$
LAHIFF2 follow-up statements
659
WWUS51 KBTV 172151 RRA
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
551 PM EDT TUE JUL 17 2012
VTC001-017-021-023-027-172230-
/O.CON.KBTV.SV.W.0063.000000T0000Z-120717T2230Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT-
551 PM EDT TUE JUL 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN RUTLAND...SOUTHERN ADDISON...SOUTH CENTRAL
WASHINGTON...ORANGE AND NORTHERN WINDSOR COUNTIES...
AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM LEICESTER TO PITTSFIELD TO NORTH RANDOLPH TO
BRADFORD...AND WERE MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
FOREST DALE...FLORENCE...HOLDEN...CHITTENDEN...ELY...KILLINGTON...
GIFFORD WOODS STATE PARK...
THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4384 7337 4391 7339 4393 7339 4395 7334
4397 7281 4415 7239 4404 7207 4400 7210
4396 7209 4386 7218 4363 7286
TIME...MOT...LOC 2151Z 295DEG 27KT 4385 7310 4377 7279
4395 7249 4401 7210
$$
LAHIFF070
WWUS51 KBTV 172222
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
622 PM EDT TUE JUL 17 2012
VTC001-017-021-023-027-172232-
/O.EXP.KBTV.SV.W.0063.000000T0000Z-120717T2230Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT-
622 PM EDT TUE JUL 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUTLAND...
SOUTHERN ADDISON...SOUTH CENTRAL WASHINGTON...ORANGE AND NORTHERN
WINDSOR COUNTIES WILL EXPIRE AT 630 PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4384 7337 4391 7339 4393 7339 4395 7334
4397 7281 4415 7239 4404 7207 4400 7210
4396 7209 4386 7218 4363 7286
TIME...MOT...LOC 2222Z 295DEG 27KT 4375 7281 4367 7250
4384 7220 4390 7181
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:53 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 17, 3:53 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 353 PM EDT TUE JUL 17 2012 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL PRODUCE STRONG THUNDERSTORMS ACROSS THE NORTH COUNTRY THROUGH THE EVENING HOURS. THE FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY, BRINGING COOLER AND DRIER WEATHER THAT WILL LAST INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 350 PM EDT TUESDAY...AS EXPECTED, IT'S GETTING BUSY. RADAR SCOPE IS FILLING IN WITH STRONG/SEVERE T-STORMS THAT HAVE ERUPTED AHEAD OF THE COLD FRONT TO OUR NORTH. STILL ANTICIPATE PRIMARY THREATS TO BE DAMAGING WINDS, THOUGH HAIL IS ALSO POSSIBLE. WILL BE WATCHING FOR LOCALIZED FLOODING AS WELL. NOT TO MENTION THE LIGHTNING. AS I'M TYPING, THE MASSIVE THUNDERSTORM MOVING THROUGH ST LAWRENCE COUNTY IS PRODUCING ABOUT 250 CLOUD TO GROUND LIGHTNING STRIKES IN A 5 MINUTE PERIOD (THATS 50 EACH MINUTE). QUITE IMPRESSIVE NO MATTER HOW YOU SLICE THAT STAT. TEMPERATURES WARMED UP SEVERAL DEGREES HIGHER THAN ANTICIPATED -- IN FACT, A NUMBER OF PLACES WERE WELL INTO THE 90S (AND STILL ARE), ALONG WITH DEWPOINTS CLOSE TO 70. LOCAL MESOANALYSIS INDICATES A LOT OF INSTABILITY IN PLACE. TALKING CAPE VALUES OF 3000-4000 J/KG ACROSS MUCH OF THE REGION. SO, THOSE STORMS WE HAVE WON'T BE WEAKENING ANYTIME SOON. THE SEVERE T-STORM WATCH REMAINS IN PLACE UNTIL 9PM. PERHAPS WE'LL BE ABLE TO CANCEL IT A BIT EARLY, BUT WE'LL HAVE TO WAIT UNTIL THINGS PLAY OUT. ONCE WE GET PAST MIDNIGHT, ACTIVITY WILL HAVE DIMINISHED, SO THE SECOND PART OF THE NIGHT WILL BE QUIET. STILL ON THE MUGGY SIDE AS THE COOL FRONT WILL SLOWLY TAKE ITS TIME GETTING HERE. AS I SAID EARLIER THIS AFTERNOON -- BUCKLE UP FOR A BUMPY RIDE THE NEXT FEW HOURS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 350 PM EDT TUESDAY...WEDNESDAY WILL BE A TRANSITION DAY AS THE FRONT SLOWLY OOZES THROUGH THE REGION. MAY BE A LIGHT SHOWER WAY DOWN SOUTH, SO CONTINUED THE IDEA OF LOW CHANCES THERE. OTHERWISE IT SHOULD BE A GENERALLY SUNNY DAY WITH DEWPOINTS SLOWLY FALLING DURING THE DAY. 850MB TEMPERATURES WILL RANGE FROM 12C IN THE NORTH TO 15C DOWN SOUTH, SO WE ARE STILL LOOKING AT TEMPERATURES PRIMARILY IN THE 80S, MAYBE CLOSE TO 90F DOWN IN SPRINGFIELD. AT LEAST THE DEWPOINTS WILL BE ON THE DECREASE, FALLING INTO THE 50S BY THE AFTERNOON. HIGH PRESSURE WILL BE NOSING IN WEDNESDAY NIGHT AND THURSDAY, SO PRETTY MUCH HIGH AND DRY. 850 TEMPERATURES WILL BE FALLING TO THE 8-12C LEVEL, SO HIGHS ONLY IN THE 70S ON THURSDAY. TEMPERATURES THURSDAY NIGHT WILL FALL INTO THE 50S WITH 40S IN THE COOLER AREAS, SO IT MIGHT BE A GREAT NIGHT TO OPEN THE WINDOWS AND PUT ON A COUPLE OF BLANKETS. STAYED CLOSED TO GUIDANCE TEMPERATURES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 319 PM EDT TUESDAY...NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE WITH ORIGINS OVER CENTRAL CANADA WILL BE IN PLACE OVER THE NORTH COUNTRY INTO SATURDAY WITH A NICE STRETCH OF DRY WEATHER. ASD THE HIGH SLIDES EAST ON SUNDAY ANOTHER COLD FRONT AND UPPER TROUGH DROPS SE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOOKS LIKE WARMTH AND INSTABILITY/0-6KM SHEAR (1500 J/KG/ 35KT) MAY BE SUFFICIENT FOR ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE STORMS. THE FRONT PUSHES SOUTH ALLOWING FOR A NORTHERLY FLOW COOLER AND DRIER WEATHER AS ANOTHER HIGH DROPS OUT OF CENTRAL CANADA. HIGH TEMPERATURES WILL BE IN THE 80S FRIDAY THROUGH SUNDAY DROPPING BACK INTO THE 70S BY MONDAY AND TUESDAY. LOWS WILL BE MOSTLY IN THE 50S EXCEPT A FEW 40S IN THE COLD SPOTS SATURDAY AND TUESDAY MORNINGS. AREAS NEAR LAKE CHAMPLAIN WILL BE MILDER WITH WATER TEMPS NOW IN THE MID 70S. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... THROUGH 12Z WEDNESDAY...SCATTERED SEVERE THUNDERSTORMS WILL FORM ALONG A COLD FRONT THROUGH 01Z WITH LOCALLY IFR IN THUNDERSTORMS WITH HEAVY RAIN HAIL AND WIND GUSTS TO 60 KTS. HAVE INCLUDED TS AND VCTS IN TAFS MAINLY 18-02Z BUT PLAN TO AMEND IF STORMS APPROACH THE AIRPORT LOCATIONS DIRECTLY. PARTIAL CLEARING AND WIND SHIFTING TO LIGHT W-NW OVERNIGHT BEHIND THE FRONT WITH LIFR FORMING IN FG AT KSLK/KMPV 06-12Z. OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY... MAINLY VFR THROUGH THE PERIOD WITH HIGH PRESSURE BUILDING INTO THE REGION. PSBL VLIFR IN FG KMPV KSLK 07-12Z EACH MORNING. && .EQUIPMENT... IMPORTANT RADAR UPGRADES ARE IN PROGRESS... THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS OPERATING WITH DUAL POLARIZATION TECHNOLOGY. THE WSR-88D IN COLCHESTER VERMONT (KCXX) IS SCHEDULED NEXT FOR ITS DUAL-POLARIZATION UPGRADE. WORK WILL BEGIN WEDNESDAY (7/18). ONCE WORK COMMENCES THE RADAR WILL BE DOWN FOR APPROXIMATELY 4-7 DAYS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...NASH NEAR TERM...NASH SHORT TERM...NASH LONG TERM...SISSON AVIATION...SISSON EQUIPMENT...BTV
Hazardous weather outlook, Jul 17, 3:57 AM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 357 AM EDT TUE JUL 17 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-180800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 357 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTH COUNTRY TODAY AS A STRONG COLD FRONT MOVES INTO THE AREA. THE POTENTIALLY SEVERE STORMS WILL MOVE INTO NORTHERN PORTIONS OF NEW YORK AND VERMONT BY EARLY AFTERNOON AND THEN PROGRESS SOUTHEAST ACROSS THE REGION THROUGH THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREAT FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...WITH FLASH FLOODING AND LARGE HAIL BEING SECONDARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 17, 5:04 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
504 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY EMERGENCY MNGR
STRUCTURAL DAMAGE TO 4 BUILDINGS... 30 PEOPLE EVACUATED
&&
EVENT NUMBER BTV1200270
MABLocal storm report, Jul 17, 5:08 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
508 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG SHELBURNE 44.37N 73.23W
07/17/2012 CHITTENDEN VT PUBLIC
8 TREES AND MULTIPLE POWERLINES DOWN ON FALLS ROAD
&&
EVENT NUMBER BTV1200271
MABLocal storm report, Jul 17, 5:09 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
509 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG PAUL SMITHS 44.44N 74.25W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES DOWN... RTE 30 CLOSED
&&
EVENT NUMBER BTV1200272
MABLocal storm report, Jul 17, 5:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
510 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG HOPKINTON 44.69N 74.70W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
0321 PM TSTM WND DMG 2 W POTSDAM 44.67N 75.03W
07/17/2012 ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM HAIL 2 W POTSDAM 44.67N 75.03W
07/17/2012 M0.88 INCH ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY EMERGENCY MNGR
STRUCTURAL DAMAGE TO 4 BUILDINGS... 30 PEOPLE EVACUATED
0324 PM TSTM WND DMG COLTON 44.56N 74.93W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0325 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY PUBLIC
WIDESPREAD TREES AND POWER LINES DOWN WITH NUMEROUS
ROAD CLOSURES
0330 PM TSTM WND DMG HANNAWA FALLS 44.61N 74.97W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES UPROOTED OR SNAPPED - ESTIMATED WIND
SPEED 65 MPH BY LOCAL POLICE
0340 PM HAIL WINTHROP 44.79N 74.79W
07/17/2012 M0.75 INCH ST. LAWRENCE NY PUBLIC
PUBLIC
0349 PM TSTM WND DMG REDFORD 44.61N 73.80W
07/17/2012 CLINTON NY PUBLIC
UPROOTED TREES AND SIDING DAMAGE TO HOUSES
0350 PM TSTM WND DMG SARANAC 44.65N 73.74W
07/17/2012 CLINTON NY LAW ENFORCEMENT
TREES DOWN
0400 PM TSTM WND DMG RUSSELL 44.43N 75.15W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
TREES DOWN
0401 PM TSTM WND DMG PAUL SMITHS 44.44N 74.25W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES DOWN... RTE 30 CLOSED
0403 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES AND POWERLINES DOWN
0405 PM TSTM WND DMG BLOOMINGDALE 44.41N 74.09W
07/17/2012 ESSEX NY PUBLIC
MULTIPLE TREES AND POWERLINES DOWN
0420 PM TSTM WND DMG 1 NNW LAKE PLACID 44.29N 73.99W
07/17/2012 ESSEX NY PUBLIC
2 FT DIAMETER TREE UPROOTED ON NASH STREET...
POWERLINES DOWN AS WELL
0442 PM TSTM WND DMG SHELBURNE 44.37N 73.23W
07/17/2012 CHITTENDEN VT PUBLIC
8 TREES AND MULTIPLE POWERLINES DOWN ON FALLS ROAD
&&
EVENT NUMBER BTV1200267 BTV1200256 BTV1200257 BTV1200270 BTV1200265
BTV1200259 BTV1200258 BTV1200262 BTV1200261 BTV1200260 BTV1200264
BTV1200272 BTV1200269 BTV1200268 BTV1200263 BTV1200271
MABLocal storm report, Jul 17, 5:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
517 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 SSE EDWARDS 44.30N 75.24W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA THE SHAVE PROGRAM
&&
EVENT NUMBER BTV1200273
MABLocal storm report, Jul 17, 5:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
518 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL EDWARDS 44.32N 75.25W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA SHAVE PROGRAM
&&
EVENT NUMBER BTV1200274
MABThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:40 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Grand Isle | 65 min |
| Jul 17, 4:44 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 46 min |
| Jul 17, 6:06 PM EDT | Special Weather Statement | BTV | Rutland | 24 min |
| Jul 17, 6:28 PM EDT | Special Weather Statement | BTV | Rutland | 62 min |
| Jul 17, 7:43 PM EDT | Special Weather Statement | BTV | Rutland | 62 min |
| Jul 17, 7:51 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 54 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.